Real Analysis Exchange

On Dinghas-Type Derivatives and Convex Functions of Higher Order

Attila Gilányi and Zsolt Páles

Full-text: Open access


In this paper higher-order convexity properties of real functions are characterized in terms of a Dinghas-type derivative. The main tool used is a mean value inequality for Dinghas-type derivatives.

Article information

Real Anal. Exchange, Volume 27, Number 2 (2001), 485-494.

First available in Project Euclid: 2 June 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26A51: Convexity, generalizations 26B25: Convexity, generalizations

Jensen-convexity of higher order Wright-convexity of higher order $t$-Jensen-convexity $t$-Wright-convexity localizable convexity properties generalized derivative


Gilányi, Attila; Páles, Zsolt. On Dinghas-Type Derivatives and Convex Functions of Higher Order. Real Anal. Exchange 27 (2001), no. 2, 485--494.

Export citation


  • R. P. Boas and D. V. Widder, Functions with positive differences, Duke Math. J. 7 (1940), 496–503.
  • P. S. Bullen, A criterion for $n$-convexity, Pacific J. Math. 36 (1971), no. 1, 81–98.
  • Z. Daróczy and Zs. Páles, Convexity with given infinite weight sequences, Stochastica 11 (1987), no. 1, 5–12.
  • A. Dinghas, Zur Theorie der gewöhnlichen Differentialgleichungen, Ann. Acad. Sci. Fennicae, Ser. A I 375 (1966).
  • G. Friedel, Zur Theorie der Intervallableitung reller Funktionen, Diss., Freie Univ. Berlin, 1968.
  • R. Ger, Convex functions of higher orders in Euclidean spaces, Ann. Polon. Math. 25 (1972), 293–302.
  • R. Ger, $n$-convex functions in linear spaces, Aequationes Math. 10 (1974), 172–176.
  • G. Hamel, \emph{Eine Basis aller Zahlen und die unstetigen
  • M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, Państwowe Wydawnictwo Naukowe –- Uniwersytet Śląski, Warszawa–Kraków–Katowice, 1985.
  • N. Kuhn, A note on $t$-convex functions, General Inequalities, 4 (Oberwolfach, 1983) (W. Walter, ed.), International Series of Numerical Mathematics, 71, Birkhäuser, Basel–Boston–Stuttgart, 1984, 269–276.
  • Gy. Maksa, K. Nikodem, and Zs. Páles, Results on $t$-Wright convexity, C. R. Math. Rep. Acad. Sci. Canada 13 (1991), no. 6, 274–278.
  • T. Popoviciu, Sur quelques propriétés des fonctions d'une ou de deux variables réelles, Mathematica (Cluj) 8 (1934), 1–85.
  • T. Popoviciu, Les fonctions convexes, Herman, Paris, 1945.
  • A. W. Roberts and D. E. Varberg, Convex Functions, Academic Press, New York–London, 1973.
  • A. Simon and P. Volkmann, Eine Charakterisierung von polynomialen Funktionen mittels der Dinghasschen Intervall-Derivierten, Results Math. 26 (1994), 382–384.
  • P. Volkmann, Die \"Aquivalenz zweier Ableitungsbegriffe, Diss., Freie Univ. Berlin, 1971.
  • E. M. Wright, An inequality for convex functions, Amer. Math. Monthly 61 (1954), 620–622.